Please use this identifier to cite or link to this item: http://hdl.handle.net/10497/4586
Title: 
Bounds for the real zeros of chromatic polynomials
Authors: 
Issue Date: 
Nov-2008
Citation: 
Dong, F. M., & Koh, K. M. (2008). Bounds for the real zeros of chromatic polynomials. Combinatorics, Probability and Computing, 17(06), 749-759.
Abstract: 
Sokal in 2001 proved that the complex zeros of the chromatic polynomial PG(q) of any graph G lie in the disc |q| < 7.963907Δ, where Δ is the maximum degree of G. This result answered a question posed by Brenti, Royle and Wagner in 1994 and hence proved a conjecture proposed by Biggs, Damerell and Sands in 1972. Borgs gave a short proof of Sokal's result. Fernández and Procacci recently improved Sokal's result to |q| < 6.91Δ. In this paper, we shall show that all real zeros of PG(q) are in the interval [0,5.664Δ). For the special case that Δ = 3, all real zeros of PG(q) are in the interval [0,4.765Δ).
URI: 
ISSN: 
0963-5483
Other Identifiers: 
10.1017/S0963548308009449
Appears in Collections:Journal Articles

Files in This Item:
File Description SizeFormat 
CPC-17-6-749.pdf107.85 kBAdobe PDFView/Open
Show full item record

Page view(s)

19
Last Week
0
Last month
checked on Oct 16, 2018

Download(s) 50

35
checked on Oct 16, 2018

Altmetric